Need advice - worried

Please limit your post to questions only. You can ask multiple questions in the post. (One post per person per day about yourself. See exception in General C. diff.Discussion.)
andy2007
Regular User
Posts: 44
Joined: Wed Jan 01, 2020 12:35 pm

Need advice - worried

Postby andy2007 » Tue Jan 14, 2020 4:05 am

Hi
I have been off vanco for four days (first time infection). My history is in another post.
Stools were pretty much back to normal. I am just worried that I may be relapsing or having ibs. Dont know.
I know about the three day rule so know that I have to wait. I have had two bowel movements today which were much softer than the previous week. I also noticed a tiny bit of mucus. I had mucus when I had c.diff originally so this is freaking me out. I also noticed the faintest trace of blood in the mucus,but this could be from straining or hemorrhoids. I really don't know.
I did have ibs before all this so I am just confused right now. I recently started on whey isolate protein powder so that might explain the slightly looser stools.
Not sure about the mucus.

Anyone have any experience with this?

Andrew

AllisS
Long Time Contributor
Posts: 1884
Joined: Fri Sep 07, 2012 10:52 pm

Re: Need advice - worried

Postby AllisS » Tue Jan 14, 2020 9:30 am

Nothing that you describe sounds alarming or C. diff-related. I Googled whey protein; sounds like it sometimes causes GI symptoms, though generally in high doses -- but lower dose might cause problems also, since you're in the early stage of recovery. I'd stop the whey for awhile and see if things improve.
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm

andy2007
Regular User
Posts: 44
Joined: Wed Jan 01, 2020 12:35 pm

Re: Need advice - worried

Postby andy2007 » Tue Jan 14, 2020 10:07 am

Thanks
I will lay off the protein powder and see what happens.

I am concerned because this was exactly how it started the first time. Softer stools plus mucus with a tiny trace of blood in the mucus. Not sure if the blood is from irritation or internal hemorrhoids. My colonoscopy two weeks ago did say I had hemorrhoids so I'm hoping it's that. I can't say I have watery diarrhea yet, but I have passed a little clear or yellow mucus.

Has anyone else had similar issues like this in recovery and it wasn't a relapse? I have read through a lot of the old posts and found some similar stuff. It's only four days since I finished vanco. Surely that would be too soon to relapse if I were to.

Andrew

roy
Administrator
Posts: 3894
Joined: Sat Aug 02, 2014 1:05 am

Re: Need advice - worried

Postby roy » Tue Jan 14, 2020 12:24 pm

Anything but watery D or blood is normal.
Now your off meds your gut has to recover so off days are expected, Vanco does not switch off the damage, it takes time to get well.
Keep an eye on things though, 4 days is typical relapse territory!

georgina
Long Time Contributor
Posts: 2519
Joined: Sat Sep 12, 2015 10:07 am

Re: Need advice - worried

Postby georgina » Wed Jan 15, 2020 1:36 am

Stop looking in the toilet and stop overanalyzing you stool ! A tiny bit of yellow mucus can be due to hemorroids or IBS . Unless you start having frequent D which is a classic relapse , you are recovering.

andy2007
Regular User
Posts: 44
Joined: Wed Jan 01, 2020 12:35 pm

Re: Need advice - worried

Postby andy2007 » Wed Jan 15, 2020 3:01 am

Thanks Roy and Georgina

I know I am probably going ott, but I'm just dealing with a lot of stress at the moment.
The symptoms seem just like pre diagnosis.
My stools are not wd, just very soft, but I didn't have much mucus today. However, I did have a tiny bit of blood on outside of stool and a tiny thread of blood stained mucus inside the stool. Sorry to be gross.

I always thought that if it is hemorrhoids the blood would only be on the outside. Now I am stressing about this. Is it possible that because the stool is very soft it picked up a little hemorrhoid blood and mucus during passage and got mixed inside? Or is it possible that it is because of some residual inflammation? I know it is a ridiculous question but I am just very worried, and also concerned about a very ill parent, so my stress levels are through the roof.

Andrew

NanciT
Long Time Contributor
Posts: 2775
Joined: Thu Sep 18, 2014 12:01 pm

Re: Need advice - worried

Postby NanciT » Wed Jan 15, 2020 1:03 pm

First, BM's will be all over the place post treatment which can go on for a long time. The gut takes time to heal. If there is blood it may be a HM or Fissure, this is something to check with your GI about. CDIFF can be very irritating to the area and cause these issues but if it were to continue, get it checked.
I know post treatment there is a great deal of anxiety, those of us on this site do understand. I just finished an antibiotic yesterday due to a bad infection....I am 5 years Post CDIFF and yet I am worried. I try not to let it take over but there is fear.

Hang in there and if BL continues, get it checked

NanciT

andy2007
Regular User
Posts: 44
Joined: Wed Jan 01, 2020 12:35 pm

Re: Need advice - worried

Postby andy2007 » Sat Jan 18, 2020 1:13 am

Thanks for the encouragement guys.

I have laid off the whey protein for a while. This little episode also happened right after I tried Quinoa for the first time. Not sure if that could have contributed in any way.
I seemed to have passed that stage and am back to where I was before. Not sure what happened, but I was certain that it was coming back, especially with seeing mucus tinged with blood. Stools are back to a 4 or 5 with no mucus or b for three days. I am still puzzled regarding the blood. It certainly didn't seem like hemorrhoid issues, but who knows? I thought with internal hemorrhoids the b was often on the paper too. I didn't have that. Just on the stool and once slightly inside hence why I was/ am worried.
Is it possible early in recovery that c.diff comes back and your body fights it off or keeps it at bay? It kind of felt like it was returning, and that would explain the tiny bit of bloody mucus. I am one week post vanco.

Andrew


Return to “Questions about Clostridium difficile”



Who is online

Users browsing this forum: No registered users and 4 guests